The Open UniversitySkip to content
 

Rank-one and rank-two departures from symmetry

Gower, John C. (2000). Rank-one and rank-two departures from symmetry. Computational Statistics and Data Analysis, 33(2) pp. 177–188.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1016/S0167-9473(99)00050-X
Google Scholar: Look up in Google Scholar

Abstract

ten Berge (Comput. Statist. Data Anal. 24, 1997, 357–366) distinguished between rank-one and rank-two departures from symmetry. A re-examination suggests that there is no substantive difference between the two approaches unless the type of symmetry is constrained in some way. The relationship between rank and dimensionality in the context of asymmetry is clarified. Implications for diagnostic methods for distinguishing between different models of asymmetry are discussed, paying special attention to additive adjustments to a distance matrix.

Item Type: Journal Article
Copyright Holders: 2000 Elsevier Science B.V.
ISSN: 0167-9473
Keywords: asymmetry; skew-symmetry; symmetry; rank; dimension; model-diagnostics; distance models; graphical methods
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 22686
Depositing User: Sarah Frain
Date Deposited: 12 Aug 2010 10:31
Last Modified: 10 Apr 2013 13:42
URI: http://oro.open.ac.uk/id/eprint/22686
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk